Alert archive / Indiana / Flood Watches in 2011

Flood Watch 4, NWS Indianapolis, IN

May 1, 201115 counties in Indiana

NWS Indianapolis, IN issued this flood watch at May 1, 2011, 3:35 AM EDT for 15 counties in Indiana. It took effect at May 1, 2011, 6:00 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
May 1, 2011, 3:35 AM EDT (07:35 UTC)
In effect from
May 1, 2011, 6:00 PM EDT
Expired
May 3, 2011, 6:00 PM EDT
In force
48 hr
Issued by
NWS Indianapolis, IN
Flood severity
None

Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN

The radar

The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2645 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WGUS63 KIND 010735
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 AM EDT SUN MAY 1 2011

...HEAVY RAINS TO RETURN AND MAY CAUSE FLOODING...

.HEAVY RAIN WILL OVERSPREAD SOUTHERN INDIANA TONIGHT. THIS LATEST
ROUND OF RAIN WILL NOT BE AS HEAVY AS LAST WEEKS BUT RAIN AMOUNTS
TO ONE INCH ARE POSSIBLE. THIS MAY BRING STREAMS INTO FLOOD ONCE
AGAIN.

INZ060-061-067>072-011545-
/O.NEW.KIND.FA.A.0004.110501T2200Z-110502T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR
335 AM EDT SUN MAY 1 2011

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING 
 AREAS...DAVIESS...GREENE...JACKSON...JENNINGS...KNOX...
 LAWRENCE...MARTIN AND SULLIVAN.

* FROM THIS EVENING THROUGH MONDAY AFTERNOON

* RAIN AMOUNTS TONIGHT AND MONDAY MORNING MAY APPROACH ONE INCH
  BRINGING CREEKS AND STREAMS TO NEAR BANKFULL.

* WATER OVER ROADS MAY BE A PROBLEM MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
DRT
9 follow-up statements
085 
WGUS63 KIND 011548
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1148 AM EDT SUN MAY 1 2011

...HEAVY RAINS TO RETURN AND MAY CAUSE FLOODING...

.HEAVY RAIN WILL OVERSPREAD SOUTHERN INDIANA TONIGHT. THIS LATEST
ROUND OF RAIN WILL NOT BE AS HEAVY AS LAST WEEKS BUT RAIN AMOUNTS
TO ONE INCH ARE POSSIBLE. THIS MAY BRING STREAMS INTO FLOOD ONCE
AGAIN.

INZ060-061-067>072-020000-
/O.CON.KIND.FA.A.0004.110501T2200Z-110502T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR
1148 AM EDT SUN MAY 1 2011

...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM EDT THIS EVENING
THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 DAVIESS...GREENE...JACKSON...JENNINGS...KNOX...LAWRENCE...
 MARTIN AND SULLIVAN.

* FROM 6 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON

* RAIN AMOUNTS TONIGHT AND MONDAY MORNING MAY APPROACH ONE INCH 
 BRINGING CREEKS AND STREAMS TO NEAR BANKFULL. 

* WATER OVER ROADS MAY BE A PROBLEM MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
967 
WGUS63 KIND 011909
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
309 PM EDT SUN MAY 1 2011

...HEAVY RAINS TO RETURN AND MAY CAUSE FLOODING...

.HEAVY RAIN WILL OVERSPREAD SOUTHERN INDIANA TONIGHT. THIS LATEST
ROUND OF RAIN WILL NOT BE AS HEAVY AS LAST WEEKS BUT RAIN AMOUNTS
TO ONE INCH ARE POSSIBLE. IN ADDITION...ANOTHER ROUND OF RAIN WILL
MOVE IN ON MONDAY NIGHT...WITH PERHAPS ANOTHER INCH. THESE RAINS MAY
BRING STREAMS INTO FLOOD ONCE AGAIN.

INZ062>065-020315-
/O.EXB.KIND.FA.A.0004.110501T2200Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-BROWN-BARTHOLOMEW-DECATUR-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS
309 PM EDT SUN MAY 1 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF INDIANA...INCLUDING THE 
 FOLLOWING AREAS...BARTHOLOMEW...BROWN...DECATUR AND MONROE.

* THROUGH TUESDAY AFTERNOON

* RAIN AMOUNTS TONIGHT AND MONDAY MORNING MAY APPROACH ONE INCH
  BRINGING CREEKS AND STREAMS TO NEAR BANKFULL. UP TO ADDITIONAL
  INCH IS POSSIBLE MONDAY NIGHT INTO TUESDAY.

* WATER OVER ROADS MAY BE A PROBLEM MONDAY MORNING AND AGAIN
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

INZ060-061-067>072-020315-
/O.EXT.KIND.FA.A.0004.110501T2200Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR
309 PM EDT SUN MAY 1 2011

...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 DAVIESS...GREENE...JACKSON...JENNINGS...KNOX...LAWRENCE...
 MARTIN AND SULLIVAN.

* THROUGH TUESDAY AFTERNOON

* RAIN AMOUNTS TONIGHT AND MONDAY MORNING MAY APPROACH ONE INCH
  BRINGING CREEKS AND STREAMS TO NEAR BANKFULL. UP TO ADDITIONAL
  INCH IS POSSIBLE MONDAY NIGHT INTO TUESDAY.

* WATER OVER ROADS MAY BE A PROBLEM MONDAY MORNING AND AGAIN
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

50
837 
WGUS63 KIND 020015
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
815 PM EDT SUN MAY 1 2011

...HEAVY RAINS RETURN AND MAY CAUSE FLOODING...

.MODERATE TO HEAVY RAIN WILL CONTINUE TO OVERSPREAD CENTRAL AND 
SOUTHERN INDIANA OVERNIGHT. THIS LATEST ROUND OF RAIN WILL NOT BE AS
HEAVY AS LAST WEEKS BUT RAIN AMOUNTS TO ONE INCH ARE POSSIBLE. IN
ADDITION...ANOTHER ROUND OF RAIN WILL MOVE IN ON MONDAY
NIGHT...WITH PERHAPS ANOTHER INCH OF RAIN. THESE RAINS MAY BRING
STREAMS INTO FLOOD ONCE AGAIN.

INZ060>065-067>072-020815-
/O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
815 PM EDT SUN MAY 1 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
  BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON...
  JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN.

* THROUGH TUESDAY AFTERNOON

* RAIN AMOUNTS OVERNIGHT AND MONDAY MORNING MAY APPROACH ONE INCH
  BRINGING CREEKS AND STREAMS TO NEAR BANK FULL. AN ADDITIONAL INCH
  OF RAIN IS POSSIBLE MONDAY NIGHT INTO TUESDAY.

* WATER OVER ROADS MAY BE A PROBLEM MONDAY MORNING AND AGAIN 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SMF
248 
WGUS63 KIND 020823
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
423 AM EDT MON MAY 2 2011

...FLOOD WATCH CONTINUES...

.WAVES OF LOW PRESSURE ARE EXPECTED TO RIPPLE ALONG A NEARLY
STALLED OUT FRONTAL BOUNDARY NEAR THE OHIO RIVER. THIS WILL BRING
THE POTENTIAL FOR HEAVY AMOUNTS OF RAINFALL THROUGH TUESDAY. 

INZ060>065-067>072-021600-
/O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
423 AM EDT MON MAY 2 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON...
 JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN.

* THROUGH TUESDAY AFTERNOON

* POTENTIAL EXISTS FOR UP TO AN ADDITIONAL ONE TO ONE AND ONE HALF
  INCHES OF RAINFALL THROUGH TUESDAY. THIS AMOUNT OF RAIN MAY
  BRING CREEKS AND STREAMS TO NEAR BANK FULL. 

* WATER OVER ROADS MAY BE A PROBLEM THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
230 
WGUS63 KIND 021427
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1027 AM EDT MON MAY 2 2011

...FLOOD WATCH CONTINUES...

.WAVES OF LOW PRESSURE ARE EXPECTED TO RIPPLE ALONG A NEARLY
STALLED OUT FRONTAL BOUNDARY NEAR THE OHIO RIVER. THIS WILL BRING
THE POTENTIAL FOR HEAVY AMOUNTS OF RAINFALL THROUGH TUESDAY.

INZ055>057-022230-
/O.EXA.KIND.FA.A.0004.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITY OF...SHELBYVILLE
1027 AM EDT MON MAY 2 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF INDIANA...INCLUDING THE 
 FOLLOWING AREAS...JOHNSON...RUSH AND SHELBY.

* THROUGH TUESDAY AFTERNOON

* POTENTIAL EXISTS FOR UP TO AN ADDITIONAL ONE TO ONE AND ONE HALF
  INCHES OF RAINFALL THROUGH TUESDAY. THIS AMOUNT OF RAIN ON TOP
  OF WHAT HAS ALREADY FALLEN MAY CAUSE CREEKS AND STREAMS TO
  FLOOD.

* WATER OVER ROADS MAY BE A PROBLEM THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

INZ060>065-067>072-022230-
/O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
1027 AM EDT MON MAY 2 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON...
 JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN.

* THROUGH TUESDAY AFTERNOON

* POTENTIAL EXISTS FOR UP TO AN ADDITIONAL ONE TO ONE AND ONE HALF
  INCHES OF RAINFALL THROUGH TUESDAY. THIS AMOUNT OF RAIN MAY
  CAUSE FLOODING OF CREEKS AND STREAMS.

* WATER OVER ROADS MAY BE A PROBLEM THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

50
891 
WGUS63 KIND 021917
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 PM EDT MON MAY 2 2011

...FLOOD WATCH CONTINUES...

.WAVES OF LOW PRESSURE ARE EXPECTED TO RIPPLE ALONG A NEARLY
STALLED OUT FRONTAL BOUNDARY ACROSS KENTUCKY. THIS WILL BRING THE
POTENTIAL FOR HEAVY AMOUNTS OF RAINFALL THROUGH TUESDAY.

INZ055>057-060>065-067>072-030330-
/O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
317 PM EDT MON MAY 2 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON...
 JENNINGS...JOHNSON...KNOX...LAWRENCE...MARTIN...MONROE...
 RUSH...SHELBY AND SULLIVAN.

* THROUGH TUESDAY AFTERNOON

* POTENTIAL EXISTS FOR UP TO AN ADDITIONAL ONE TO TWO INCHES OF
  RAINFALL THROUGH TUESDAY. THIS AMOUNT OF RAIN ON TOP OF WHAT HAS
  ALREADY FALLEN MAY CAUSE CREEKS AND STREAMS TO FLOOD.

* WATER OVER ROADS MAY BE A PROBLEM THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

50
816 
WGUS63 KIND 030059
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
859 PM EDT MON MAY 2 2011

...FLOOD WATCH CONTINUES...

.WAVES OF LOW PRESSURE ARE EXPECTED TO RIPPLE ALONG A NEARLY
STALLED OUT FRONTAL BOUNDARY ACROSS KENTUCKY. THIS WILL BRING THE
POTENTIAL FOR HEAVY AMOUNTS OF RAINFALL THROUGH TUESDAY.

INZ055>057-060>065-067>072-030900-
/O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
859 PM EDT MON MAY 2 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON...
 JENNINGS...JOHNSON...KNOX...LAWRENCE...MARTIN...MONROE...
 RUSH...SHELBY AND SULLIVAN.

* THROUGH TUESDAY AFTERNOON

* POTENTIAL EXISTS FOR UP TO AN ADDITIONAL ONE TO TWO INCHES OF 
  RAINFALL THROUGH TUESDAY. THIS AMOUNT OF RAIN ON TOP OF WHAT 
  HAS ALREADY FALLEN MAY CAUSE CREEKS AND STREAMS TO FLOOD. 

* WATER OVER ROADS MAY BE A PROBLEM THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SMF
709 
WGUS63 KIND 030726
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 AM EDT TUE MAY 3 2011

...FLOOD WATCH CONTINUES THROUGH 6 PM EDT TODAY...

.RAIN...HEAVY AT TIMES WILL CONTINUE THROUGH LATE MORNING AS UPPER
DISTURBANCES LIFT NORTHEAST ACROSS THE OHIO VALLLEY AND A FRONT
REMAINS ACROSS EASTERN KENTUCKY. AN ADDITIONAL ONE INCH OF RAIN
IS POSSIBLE IN THE WATCH AREA THROUGH MID DAY.

INZ055>057-060>065-067>072-031530-
/O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
326 AM EDT TUE MAY 3 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON...
 JENNINGS...JOHNSON...KNOX...LAWRENCE...MARTIN...MONROE...
 RUSH...SHELBY AND SULLIVAN.

* THROUGH THIS AFTERNOON

* POTENTIAL EXISTS FOR UP TO AN ADDITIONAL ONE INCH OF RAINFALL TODAY.
  THIS AMOUNT OF RAIN ON TOP OF WHAT HAS ALREADY FALLEN MAY CAUSE
  CREEKS AND STREAMS TO FLOOD.

* WATER OVER ROADS MAY BE A PROBLEM THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

KOCH
671 
WGUS63 KIND 031517
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1117 AM EDT TUE MAY 3 2011

...FLOOD WATCH CONTINUES THROUGH 6 PM EDT TODAY...

.ALTHOUGH SIGNIFICANT RAIN HAS ENDED...FLOODING IS STILL POSSIBLE
TODAY DUE TO THE RAIN THAT FELL OVERNIGHT.

INZ055>057-060>065-067>072-032200-
/O.CON.KIND.FA.A.0004.000000T0000Z-110503T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS...
VINCENNES...BEDFORD...SEYMOUR
1117 AM EDT TUE MAY 3 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...
 BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON...
 JENNINGS...JOHNSON...KNOX...LAWRENCE...MARTIN...MONROE...
 RUSH...SHELBY AND SULLIVAN.

* UNTIL 6 PM EDT THIS EVENING

* RAIN THAT FELL OVERNIGHT HAS CAUSED STREAMS AND CREEKS TO
  RISE...AND THIS RISE MAY CONTINUE TODAY. 

* WATER OVER ROADS MAY BE A PROBLEM THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at May 1, 1:47 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 1, 1:47 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
ISSUED BY NATIONAL WEATHER SERVICE NORTHERN INDIANA
147 AM EDT SUN MAY 1 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS INDIANA THROUGH SUNDAY MORNING.
THIS FRONT WILL STALL SOUTH OF THE OHIO RIVER BY LATE SUNDAY. A
COUPLE AREAS OF LOW PRESSURE WILL MOVE NORTHEAST ALONG THIS FRONT
BRINGING AT LEAST MODERATE AMOUNTS OF RAIN ACROSS OUR REGION
ESPECIALLY SOUTH. THE FIRST LOW PRESSURE SYSTEM WILL AFFECT OUR
REGION SUNDAY NIGHT AND VERY EARLY MONDAY. ANOTHER LOW PRESSURE
SYSTEM WILL BRING ANOTHER ROUND OF RAIN MONDAY NIGHT AND EARLY
TUESDAY. DRY WEATHER WILL BE THE RULE TUESDAY NIGHT THROUGH EARLY
THURSDAY AS HIGH PRESSURE MOVES EAST ACROSS OUR REGION. A FRONTAL
SYSTEM WILL BRING CHANCES OF SHOWERS AND A FEW THUNDERSTORMS
THURSDAY NIGHT AND A CHANCE OF SHOWERS MOST AREAS ON FRIDAY.

&&

.NEAR TERM /OVERNIGHT/...
ANALYSIS AS OF 8 PM THIS EVENING DEPICTS A COLD FRONT BACK ACROSS
WESTERN ILLINOIS. THIS FEATURE IS PROGGED BY SHORT TERM MODELS TO
BEGIN CROSSING THE FORECAST AREA STARTING AFTER MIDNIGHT AND
THROUGH EARLY TOMORROW BEFORE STALLING OVER THE OH RVR VALLEY.
CONCERN TONIGHT TURNS TO QPF AMOUNTS WITH THIS
FEATURE...SPECIFICALLY ACROSS THE SOUTHERN COUNTIES WHERE MODELS
SHOW THE HIGHER QPFS AMOUNTS. THE GFS IS BY FAR THE OUTLIER MODEL
WITH RESPECT TO QPF...SHOWING WELL OVER AN INCH BETWEEN 00-12Z
SUNDAY. CONSENSUS OF THE MODELS SEEMS TO BE MORE AROUND A FEW
TENTHS OF AN INCH IS POSSIBLE ACROSS THE FAR SOUTHERN
COUNTIES...WHICH WILL NOT HELP THE FLOODING ISSUES OVER THIS
AREA...BUT DO NOT BELIEVE THIS WARRANTS A FLASH FLOOD WATCH ATTM.
(BETTER RAIN CHANCES AND HIGHER QPF AMOUNTS COME SUNDAY NIGHT INTO
MONDAY AS THE FIRST IN A SERIES OF WAVES MOVES ALONG THE STALLED
BOUNDARY AND A FLASH FLOOD WATCH MAY BE NEEDED FOR THIS TIME
PERIOD.) FOR NOW...WILL STICK WITH SPECIAL WEATHER STATEMENT
HIGHLIGHTING THE MODERATE TO HEAVY RAINS FOR LATE SUNDAY INTO
MONDAY. LATER SHIFTS MAY DECIDE AND COORDINATE TO GO WITH A WATCH.

OTHERWISE...TEMPS/WINDS/POPS APPEAR TO BE IN GOOD SHAPE AND ONLY
MADE MINOR ADJUSTMENTS.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
MAIN FOCUS WILL BE RAIN CHANCES AND RAIN AMOUNTS. THE COLD FRONT
MOVES ACROSS OUR REGION EARLY SUNDAY AND ONLY LIGHT RAIN AMOUNTS
MAINLY SOUTH ARE EXPECTED AFTER THE COLD FRONT MOVES THROUGH.
THERE ARE SOME TIMING DIFFERENCES BUT NAM/GFS AND SREF KEEPS THE
FRONT NEAR STATIONARY ACROSS WESTERN TENNESSEE AND EASTERN
KENTUCKY. THEY ALSO BRING A AN UPPER DISTURBANCE AND WEAK AREA OF
LOW PRESSURE ACROSS THE OHIO VALLEY SUNDAY NIGHT AND EARLY MONDAY.
THIS SYSTEM WILL BRING SIGNIFICANT AMOUNTS OF RAINFALL ACROSS THE
OHIO VALLEY AND POSSIBLY OUR SOUTHERN FORECAST AREA SUNDAY NIGHT
AND EARLY MONDAY. HAVE CONSIDERED ISSUING A FLOOD WATCH...FOR OUR
SOUTH AS ONE TO TWO INCHES OF RAINFALL POSSIBLE DURING THIS
PERIOD. 12 HOUR FLOOD GUIDANCE IS ABOUT 2 INCHES AND SINCE IT IS
POSSIBLE HEAVY RAINS MAY STAY TO OUR SOUTH...WILL ONLY ISSUE A
SPECIAL WEATHER STATEMENT FOR POSSIBLE HEAVY RAIN AT THIS TIME.
NEXT SHIFT WILL WANT TO RE-ADDRESS THE ISSUE WHETHER A FLOOD WATCH
IS NEEDED.

MODELS THEN MOVE ANOTHER OF LOW PRESSURE ACROSS THE OHIO VALLEY LATE
MONDAY NIGHT AND TUESDAY MORNING. DURING THE LAST FEW RUNS...MODELS
HAVE TRENDED A LITTLE FARTHER NORTH WITH THIS SYSTEM AND WILL HAVE
TO ADJUST RAIN AMOUNTS AND RAIN CHANCES UP SOME FROM PREVIOUS
FORECAST.

AS FAR AS TEMPERATURES ARE CONCERNED HAVE GONE CLOSE TO A MAV/MET
BLEND MOST PERIODS.  THE EXCEPTIONS ARE SUNDAY WHERE I WENT CLOSER
TO COOLER MET TEMPERATURES BECAUSE OF CLOUDS AND WEAK LOW LEVEL COLD
ADVECTION.  ALSO WENT A LITTLE LOWER TUESDAY AS COLD ADVECTION
OCCURRING AS LOW PRESSURE MOVES TO OUR EAST.  ALSO THE NAM 2 METER
TEMPERATURES ARE ONLY IN THE 40S AT 18Z TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A SHARPER UPPER TROUGH WILL MOVE ACROSS THE REGION TUESDAY NIGHT
AND SERVE TO FINALLY KICK THE FRONTAL BOUNDARY OFF TO THE SOUTH
AND EAST. HIGH PRESSURE WILL THEN DOMINATE OUR WEATHER AS IT MOVES
ACROSS OUR REGION WEDNESDAY AND WEDNESDAY NIGHT.

WILL CONTINUE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS OUR NORTHWEST
BY LATE THURSDAY. A COLD FRONT WILL MOVE ACROSS OUR REGION LATE
THURSDAY NIGHT AND EARLY FRIDAY. THUS FRIDAY LOOKS COOL WITH A
CHANCE OF SHOWERS. MODELS ARE ALL OVER THE PLACE FRIDAY NIGHT AND
SATURDAY...BUT CONSENSUS HAS A WEAK SURFACE MOVING ACROSS THE OHIO
VALLEY LATE FRIDAY AND EARLY SATURDAY. WITH THIS IN MIND PREFER TO
DOWNPLAY HPC RAIN CHANCES SOME.  WILL KEEP A LIGHT CHANCE CHANCE OF
SHOWERS IN OUR NORTH FOR SATURDAY HOWEVER AS WARM ADVECTION DEVELOPS
AHEAD OF THE NEXT SYSTEM.

&&

.AVIATION.../DISCUSSION FOR THE 010600Z TAFS/...
SHOWERS WILL CONTINUE TO SPREAD NORTHEAST INTO MAINLY SOUTHERN
INDIANA EARLY IN THE TAF PERIOD. HAVE MADE SOME MINOR ADJUSTMENTS
TO THE TIMING OF THE SHOWERS IN THE TAFS. A COLD FRONT WILL MOVE
ACROSS THE AREA FROM THE NORTHWEST AND BRING MVFR CONDITIONS AS
ANOTHER SHORT WAVE MOVES NORTHEAST. ADDED SOME DETAIL IN THE
TIMING OF THE WIND SHIFT AT ALL SITES  AND THE ONSET OF THE SECOND
ROUND OF PRECIPITATION AT KBMG.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...JEH
NEAR TERM...SMF
SHORT TERM...JEH
LONG TERM....JEH
AVIATION...SKIP
Hazardous weather outlook, Apr 30, 4:59 AM EDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 AM EDT SAT APR 30 2011

INZ021-028>031-035>049-051>057-060>065-067>072-011000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
459 AM EDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING OVER WESTERN
INDIANA...EXPANDING ACROSS THE ENTIRE AREA OVERNIGHT AS A COLD
FRONT SAGS THROUGH THE REGION. CLOUD TO GROUND LIGHTNING MAY
ACCOMPANY THE THUNDERSTORMS.

EXTENSIVE FLOODING WILL CONTINUE ALONG AREA RIVERS. MAJOR
FLOODING WILL CONTINUE ALONG PORTIONS OF AREA RIVERS IN SOUTHERN
AND SOUTHWEST INDIANA...AND PERHAPS ALONG THE TIPPECANOE RIVER IN
CARROLL COUNTY. PLEASE CONSULT WEATHER.GOV/IND FOR DETAILS ON THE
LATEST RIVER FORECASTS...FLOOD WARNINGS AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXTENSIVE FLOODING WILL CONTINUE ALONG AREA RIVERS FOR AT LEAST
THE NEXT SEVERAL DAYS...WITH MAJOR FLOODING ALONG PORTIONS OF
RIVERS IN SOUTHERN AND SOUTHWEST INDIANA...AND PERHAPS ALONG THE
TIPPECANOE RIVER IN CARROLL COUNTY. PLEASE CONSULT WEATHER.GOV/IND
FOR DETAILS ON THE LATEST RIVER FORECASTS...FLOOD WARNINGS AND
STATEMENTS.

THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE AGAIN FROM SUNDAY
NIGHT THROUGH TUESDAY MORNING. AT THIS TIME...THE HEAVIEST
RAINFALL IS EXPECTED TO BE SOUTH OF INTERSTATE 70 WHERE 1 TO 1.5
INCHES MAY FALL BY EARLY TUESDAY. THIS AMOUNT OF RAINFALL MAY
EXACERBATE ONGOING FLOODING AND CAUSE ADDITIONAL IMPACTS ALONG
AREA RIVERS.

THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER LIGHTNING IS
A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, May 1, 12:53 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1253 AM EDT SUN MAY 1 2011

INZ060-061-067>072-010700-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR
1253 AM EDT SUN MAY 1 2011

SHOWERS AND THUNDERSTORMS WILL EXPAND IN COVERAGE ACROSS THE EAST
FORK WHITE RIVER BASIN DURING THE EARLY MORNING HOURS TODAY. RAIN
AMOUNTS TO A HALF INCH WILL BE LIKELY BY MORNING.

DRT

Nearby

Flood Watches in Indiana, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.